Natpro and Tamoxifen

by Anne
(UK)

Hi Wray. Been on Natpro for about a month and, to be honest, have not seen any improvements. I noted in one of your replies that Natpro activates the oestrogen receptors, but as I am taking Tamoxifen for hormone related breast cancer I wondered if it is safe for me to continue with Natpro - as you are probably aware, Tamoxifen is an oestrogen blocker, but thinking of coming off it due to bad side effects ie. sweating+++, depression, joint pain. I was hoping Natpro would help with these, but not so far.

Comments for Natpro and Tamoxifen

Click here to add your own comments

Jul 23, 2010
EstroDim
by: Eve

There is a natural product out there that is supposed to help with excess estrogen. It's called EstroDim I believe... you might take that with your progesterone. I wonder if you are taking enough progesterone to work through the oestrogen dominance?

Jul 24, 2010
Natpro and Tamoxifen
by: Wray

Hi Anne One month is too soon, it normally takes between 3-6 months to have any real affect. During that time symptoms gradually resolve. Yes, progesterone does initially activate the oestrogen receptor sites, it has a stimulatory affect followed by a calming affect. As you don't mention having had any symptoms of excess oestrogen from using it, I doubt if it will now. For more info on this please see our page on Oestrogen Dominance. But it will have to work against the against Tamoxifen which is an oestrogen, albeit a mild one, about 1000 times weaker than oestradiol. But nevertheless an oestrogen, so it does increase the risk of endometrial cancer and more because of this. Please see here, here, here and here. It doesn't surprise me you are having adverse symptoms taking it. I've found for progesterone to have any affect against hot flushes/sweating the amount needed is about 400mg/day, used for about 4-5 days, then reducing gradually till the optimum is found. Progesterone is an anti-inflammatory hormone, so you should find the joint pain easing, it also raises levels of serotonin, so often helps with depression. But you might need help from the natural antidepressants, please see our page on Anxiety. We do have a page on Cancer and progesterone, please have a look at it to reassure yourself. Take care Wray

Jul 27, 2010
Depression
by: Anonymous

Hi Wray. I got the amino acids you suggested - taurine, tyrosine, unable to get tryptophan in UK, so got 5htp. I will give them a try and let you know how I went on - this may help other women with menopausal depression that do not respond to prescription antidepressants and, lets face it, who wouldn't get depressed with constant sweating and knock on effects ie no sleep, mind fog, poor concentration etc etc! Anne,uk x

Jul 31, 2010
Depression
by: Wray

Hi Anne Delighted you're going to try the aminos, 5HTP is good, I've found the tryp is usually cheaper. Don't forget inositol, also excellent. You're right about the knock on affect, it's like a game of dominoes! Take care Wray

Aug 01, 2010
pain in the back
by: hotmama

Hi Everyone,
I'm in my third year of menopause and I still have hot flashes, dryness, etc. I can bear those symptoms, but because of the drop in hormones, I suffered a frozen shoulder, aka adhesive capsulitis, which my physical therapist informed me menopausal women and men with diabetes get not infrequently. The physical therapy got my shoulder back in working order, but now I seem to be having lower back and mid back discomfort, tightness like crazy after little exercise or doing my job, which is a stenographer. I am convinced the cause of all this muscle tightness is hormonal. An X-ray came back with mild arthritis, so that can't be the cause. I wondered if anyone out there had similar symptoms that were improved with Natpro. I just received my first tube, which even with all the reading, I'm a little hesitant to start b/c my mother had breast cancer at age 60. Thanks for any words anyone has. And Thanks to Wray and her informative site!

Aug 04, 2010
pain in the back
by: Wray

Hi there Progesterone does help hot flushes, but I've found a high amount is needed, about 400mg/day for 4-5 days reduces them dramatically. Once this has occurred the amount can be reduced slowly. I generally recommend 100-200mg/day, dependant on symptoms. Progesterone is an anti-inflammatory, whereas oestrogen is a known initiator of inflammation. It's always high in inflammatory disorders. Please see here and here. Please have a look at our page on cancer and progesterone. I hope it reassures you. Thanks for the kind words! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...